TITLE

Lack of coercivity in a concave—convex type equation

AUTHOR(S)
Quoirin, Humberto Ramos
PUB. DATE
March 2010
SOURCE
Calculus of Variations & Partial Differential Equations;Mar2010, Vol. 37 Issue 3/4, p523
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Existence and multiplicity of non-negative solutions are investigated for the concave–convex type equation where Ω is a bounded domain and 1 < r < p < q < p*. By minimization on the Nehari manifold, we find conditions on V, a, and b that yield up to four non-negative solutions when the left-hand side of the equation has a non-coercive behavior, a and b are sign-changing, and λ is positive and sufficiently small.
ACCESSION #
47955920

 

Related Articles

  • Generalized McCormick relaxations. Scott, Joseph; Stuber, Matthew; Barton, Paul // Journal of Global Optimization;Dec2011, Vol. 51 Issue 4, p569 

    Convex and concave relaxations are used extensively in global optimization algorithms. Among the various techniques available for generating relaxations of a given function, McCormick's relaxations are attractive due to the recursive nature of their definition, which affords wide applicability...

  • On the p-biharmonic equation involving concave-convex nonlinearities and sign-changing weight function. Chao Ji; Weihua Wang // Electronic Journal of Qualitative Theory of Differential Equatio;2012, Issue 1-24, p1 

    In this paper, we study the combined effect of concave and convex nonlinearities on the number of nontrivial solutions for the p-biharmonic equation of the form {Δp²u = |u|q-2u + λf(x)|u|r-2u in Ω, u = ∇u = 0 on ∂, (0.1) where Ω is a bounded domain in RN, f ∈...

  • The Hermite-Hadamard Type Inequality of GA-Convex Functions and Its Application. Xiao-Ming Zhang; Yu-Ming Chu; Xiao-Hui Zhang // Journal of Inequalities & Applications;2010, Vol. 2010, p1 

    We established a new Hermit-Hadamard type inequality for GA-convex functions. As applications, we obtain two new Gautschi type inequalities for gamma function.

  • PROGRAMMING PROBLEMS WITH CONVEX FACTIONAL FUNCTIONS. Bector, C. R. // Operations Research;Mar/Apr68, Vol. 16 Issue 2, p383 

    The main result proved in this paper is that the ratio of the square of a nonnegative convex function to a strictly positive concave function is convex over a convex domain. Some particular cases of this result and a few applications to mathematical programming are also considered.

  • Multiplicity of solutions for a class of quasilinear elliptic equations with concave and convex terms in ℝ. Severo, Uberlandio B. // Electronic Journal of Qualitative Theory of Differential Equatio;Mar2008, Special section p1 

    In this paper the Fountain theorem is employed to establish infinitely many solutions for the class of quasilinear Schrödinger equations --Lpu + V (x)|u|p-2u = λ|u|q-2u + μ|u|r-2u in ℝ, where Lpu = (|u'|p-2u')0 + (|(u²)'|p-2(u²)')'u, λ, μ are real parameters, 1 < p <...

  • Generalized Quasilinearization Method for Reaction Diffusion Equation with Numerical Applications. Vatsala, A. S.; Jie Yang // AIP Conference Proceedings;2005, Vol. 755 Issue 1, p78 

    We have developed generalized quasilinearization method for reaction diffusion systems in [11], when the forcing functions are the sum of convex and concave functions. In this paper, we present theoretical result of the scalar case of reaction diffusion equation when the forcing function is the...

  • Study on the Convex Properties of AGO Sequence. Mao Shuhua; Xiao Xinping // Journal of Grey System;2008, Vol. 20 Issue 4, p383 

    In this paper, the convex properties of AGO sequence, such as 1-AGO, r(r≥2)-AGO. Opposite-Direction AGO sequence, and Extensive AGO sequence are studied. The results indicate that all of them have convex properties, and if r≥2, they are in concave sequence with strictly monotonous...

  • Bilevel problems over polyhedra with extreme point optimal solutions. Calvete, Herminia; Galé, Carmen; Dempe, Stephan; Lohse, Sebastian // Journal of Global Optimization;Jul2012, Vol. 53 Issue 3, p573 

    Bilevel programming involves two optimization problems where the constraint region of the upper level problem is implicitly determined by another optimization problem. In this paper we focus on bilevel problems over polyhedra with upper level constraints involving lower level variables. On the...

  • On Hadamard-Type Inequalities Involving Several Kinds of Convexity. Set, Erhan; Özdemir, M. Emin; Dragomir, Sever S. // Journal of Inequalities & Applications;2010, Vol. 2010, p1 

    We do not only give the extensions of the results given by Gill et al. (1997) for log-convex functions but also obtain some new Hadamard-type inequalities for log-convexm-convex, and (α,m)-convex functions.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics